Ohio, 2012High Wind in Ohio, February 24, 2012
February 24, 2012 · NWS CLE · 24 events in 24 counties and zones
An area of deepening low pressure moved northeast across Ohio on February 24th. A cold front stretching south from the low swept east across northern Ohio during the morning hours.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of deepening low pressure moved northeast across Ohio on February 24th. A cold front stretching south from the low swept east across northern Ohio during the morning hours. Strong and damaging southwest to west winds occurred behind the cold front. Trees and power lines were downed throughout the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 24, 10:30 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 24, 10:30 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1030 AM EST FRI FEB 24 2012
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST ACROSS OHIO TO LAKE ERIE AND
SOUTHERN ONTARIO CANADA. THE LOW WILL FORCE A COLD FRONT EAST ACROSS
THE AREA LATER TONIGHT. A TROUGH WILL MOVE SOUTH ACROSS THE AREA
SATURDAY MORNING. HIGH PRESSURE WILL BUILD EAST INTO THE REGION LATE
SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ADD WIND ADVISORY FOR THE TOL AREA TO BE CONSISTENT WITH IWA
WIND ADVISORY AND THE HIGH WIND WARNING JUST SOUTH NEAR FDY.
PREVIOUS DISCUSSION:
MAIN CONCERN FOR THE AFTERNOON IS THAT WIND GUSTS WILL REACH NEAR
50 KTS ACROSS THE SOUTHERN AND EASTERN PORTION OF THE AREA. BREAK
IN THE CLOUD COVER OVER WESTERN OHIO THIS MORNING WILL PERMIT SOME
HEATING AND ALLOW THE BOUNDARY LAYER TO MIX/DEEPEN AND TAP HIGHER
WINDS ALOFT WHICH WILL LIKELY MIX TO THE SURFACE. BUFKIT SOUNDINGS
FOR THE AFTERNOON FROM MFD TO YNG AND CLE AND ERI SHOW THE MIXED
LAYER TAPING 60KT WINDS. THE HRRR MODEL ALSO PRODUCES SURFACE WIND
GUSTS OF 45 TO 50 KT THIS AFTERNOON. WILL UPGRADE THE WIND
ADVISORY TO A HIGH WIND WARNING. ONLY MINOR OTHER CHANGES PLANNED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE LAKE EFFECT IS EXPECTED TO PICK UP IN EARNEST TONIGHT AS FLOW
BECOMES WELL ALIGNED. MAINLY A WEST TO WEST NORTHWEST FLOW IS
EXPECTED TONIGHT AND THIS SHOULD ENHANCE THE LAKE EFFECT SNOWS OVER
THE EXTREME NORTHEAST PORTION OF THE AREA. LAKE TO AIR TEMP
DIFFERENCE IS NOT ALL THAT EXCITING WITH CONDITIONAL INSTABILITY
EXPECTED. HOWEVER...WITH DEEP MOISTURE AND PERSISTENT FLOW
EXPECTED...LOOKING AT SNOW ACCUMULATIONS REACHING THE THRESHOLD FOR
LAKE EFFECT SNOW ADVISORY CRITERIA STARTING AROUND 1 AM EST TONIGHT.
SNOWFALL ACCUMULATIONS COULD REACH NEARLY A FOOT IN SOME OF THE
HIGHER ELEVATIONS. HOWEVER...SNOW ACCUMULATIONS SHOULD BE SPREAD OUT
OVER SUCH A LONG PERIOD OF TIME THAT WE DONT ANTICIPATE ISSUING A
WARNING AT THIS TIME.
AS THE HIGH PRESSURE BUILDS EAST SATURDAY NIGHT...THE FLOW WILL BE
CUT OFF RATHER QUICKLY AND THIS WILL BRING AN END TO THE LAKE EFFECT
SNOW.
FOR THE REST OF THE FORECAST AREA...LIGHT SNOW IS EXPECTED OVER THE
REGION AND LOOKING AT LIGHT SNOW AMOUNTS MAINLY DUE TO THE SYNOPTIC
SNOW WITH THE LOW PRESSURE. THE SNOW ACCUMULATIONS OUTSIDE THE LAKE
EFFECT AREAS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WILL TAPER
OFF INTO SATURDAY AND THEN DISSIPATE ENTIRELY BY SATURDAY NIGHT.
SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE.
AS HIGH PRESSURE RETURNS SUNDAY INTO EARLY MONDAY...FAIR WEATHER
WILL RETURN AS WELL. THE HIGH WILL MOVE EAST TO THE ATLANTIC OCEAN
ALLOWING ANOTHER ROUND OF LOW PRESSURE MOVE INTO THE WESTERN GREAT
LAKES REGION. THE LOW IS EXPECTED TO SPREAD MORE PRECIPITATION INTO
THE REGION LATE SUNDAY NIGHT. MOST OF THE MOISTURE ASSOCIATED WITH
THE FEATURE WILL REMAIN NORTH OF THE STORM CENTER SO THE
PRECIPITATION THREAT WILL BE MINIMIZED. FAIR WEATHER RETURNS FOR
MONDAY AND MONDAY NIGHT.
TEMPERATURES THROUGH THIS PERIOD ARE EXPECTED TO BE ON THE INCREASE
WITH WARM AIR ADVECTION TAKING PLACE ON THE WEST SIDE OF THE HIGH
PRESSURE CENTER. AS LOW MOVES NORTHEAST OF THE REGION
MONDAY...TEMPERATURES WILL DROP BACK INTO THE 20S AGAIN FOR LOWS
MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
MODELS ARE ACTUALLY IN DECENT AGREEMENT WITH A STORM SYSTEM THAT
WILL MOVE FROM THE CENTRAL PLAINS ON TUESDAY TO THE CENTRAL GREAT
LAKES BY WEDNESDAY. WE SHOULD BE ON THE WARM SIDE OF THIS SYSTEM
YET AGAIN. HOWEVER AS THE PRECIPITATION STARTS TUESDAY NIGHT INTO
EARLY WEDNESDAY THERE COULD BE SOME SNOW FOR THE NORTHERN HALF OF
THE REGION. MORE DETAILS ON THIS NEXT NEXT FEW DAYS. SO EXPECT TO
SEE RAIN FOR MOST LOCATIONS FOR WEDNESDAY. IT WILL BE COOLER IN THE
WAKE OF THIS STORM SYSTEM ON THURSDAY BUT NOT COLD ENOUGH TO
GENERATE ANYTHING MORE THAN A FEW LAKE EFFECT SNOW SHOWERS.
AFTER HIGHS IN THE MIDDLE TO UPPER 40S ON TUESDAY AND WEDNESDAY IT
APPEARS WE WILL REMAIN IN THE MIDDLE 30S TO NEAR 40 ON THURSDAY.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
STRONG LOW PRESSURE WILL MOVE TO NEAR LAKE ERIE THIS MORNING AND
THEN NORTHEAST TO LAKE ONTARIO BY THIS EVENING. THIS WILL BRING AN
EXTREME MIX OF CONDITIONS ACROSS THE REGION THROUGH THE DAY.
SEVERAL LOCATIONS ACROSS THE EAST WILL ACTUALLY SEE VFR CONDITIONS
FOR A SHORT PERIOD THIS MORNING. AN AREA OF SHOWERS WILL MOVE
ACROSS THE REGION ALONG A COLD FRONT WITH MVFR CONDITIONS LIKELY.
AS THESE SHOWERS PASS THE WINDS WILL INCREASE FROM THE SOUTHWEST
AND WEST. WIND GUSTS IN THE 35 TO 45 KNOT RANGE WILL BE COMMON FOR
MOST LOCATIONS. AS THE COLDER AIR RETURNS EXPECT ALL LOCATIONS TO
RETURN TO MVFR CONDITIONS. WHERE SNOW OCCURS THERE WILL BE PERIODS
OF IFR...ESPECIALLY NORTH OF A LINE FROM KFDY TO KERI. WINDS WILL
DECREASE THROUGH THE EVENING. LOCATIONS DOWNWIND OF LAKE ERIE WILL
CONTINUE TO SEE SNOW SHOWERS WITH PERIODIC IFR CONDITIONS.
ELSEWHERE MVFR CEILINGS WILL CONTINUE.
OUTLOOK...PERIODS OF NON-VFR LIKELY SATURDAY THROUGH SATURDAY
EVENING.
&&
.MARINE...
LOW PRESSURE OVER EAST CENTRAL INDIANA WILL REACH LAKE ERIE BY MID
MORNING THEN CONTINUE TO LAKE ONTARIO BY FRIDAY AFTERNOON. THIS WILL
CAUSE WINDS TO 34 TO 40 KNOT GALES THIS AFTERNOON. DID NOT INCLUDE
THE WESTERN BASIN IN THE GALE WARNING SO HAD TO ISSUE A SMALL CRAFT
ADVISORY WITH WINDS TO 30 KNOTS.
AS A TROUGH OF LOW PRESSURE CROSSES LAKE ERIE SATURDAY IT WILL HELP
TO KEEP WINDS UP ENOUGH TO KEEP AT SMALL CRAFT ADVISORY CONDITIONS
GOING INTO AT LEAST SATURDAY EVENING.
A RIDGE WILL BUILD ACROSS THE LAKE EARLY SUNDAY...SHIFTING EAST BY
MONDAY AS LOW PRESSURE MOVES TO THE CENTRAL GREAT LAKES. A COLD
FRONT WILL MOVE ACROSS LAKE ERIE TUESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR OHZ008>013-
017>022-027>032-036>038-047.
HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR OHZ014-023-
033-089.
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR OHZ003-006-007.
PA...HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR PAZ001>003.
LAKE EFFECT SNOW ADVISORY FROM 1 AM TO 7 PM EST SATURDAY FOR
PAZ001>003.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR LEZ061-144>149-
164>169.
SMALL CRAFT ADVISORY UNTIL 9 PM EST SATURDAY FOR LEZ142-143.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...REL
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Feb 24, 10:23 AM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1023 AM EST FRI FEB 24 2012
OHZ008>013-017>022-027>032-036>038-047-251530-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-
1023 AM EST FRI FEB 24 2012
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-023-033-089-251530-
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
1023 AM EST FRI FEB 24 2012
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006-007-251530-
LUCAS-WOOD-OTTAWA-
1023 AM EST FRI FEB 24 2012
...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ001>003-251530-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1023 AM EST FRI FEB 24 2012
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKE EFFECT SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142-143-162-163-251530-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
1023 AM EST FRI FEB 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-144>149-164>169-251530-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1023 AM EST FRI FEB 24 2012
...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Seneca
- When
- February 24, 11:50 AM EST
- Where
- Seneca forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
Power lines were downed throughout the county.
High Wind, Cuyahoga
- When
- February 24, 12:00 PM EST to 3:30 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Broadcast Media
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High winds downed a few trees and limbs along with some power lines across the county. Three cars were crushed by a fallen tree in East Cleveland.
High Wind, Crawford
- When
- February 24, 12:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
A few power lines were reported down near Galion.
High Wind, Sandusky
- When
- February 24, 12:00 PM EST
- Where
- Sandusky forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
A few power lines were downed across the county.
High Wind, Ashland
- When
- February 24, 12:00 PM EST
- Where
- Ashland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
A few large tree large limbs were downed.
High Wind, Medina
- When
- February 24, 12:00 PM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
A tree and several power lines were downed across the county.
High Wind, Richland
- When
- February 24, 12:10 PM EST to 12:30 PM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
A couple of trees were reported down in Madison Township.
High Wind, Hancock
- When
- February 24, 12:30 PM EST
- Where
- Hancock forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
A light pole at a car dealership in Findlay was blown over.
High Wind, Holmes
- When
- February 24, 12:30 PM EST
- Where
- Holmes forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
A few trees were downed across the county.
High Wind, Geauga
- When
- February 24, 12:30 PM EST to 3:00 PM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Department of Highways
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
A few trees, large limbs and power lines were downed.
High Wind, Wayne
- When
- February 24, 12:45 PM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
A few power lines were downed across the county.
High Wind, Summit
- When
- February 24, 1:00 PM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
A couple of trees and a few power lines were downed across the county.
High Wind, Stark
- When
- February 24, 1:00 PM EST to 1:30 PM EST
- Where
- Stark forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Utility Company
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
A few trees and power lines were downed across the county.
High Wind, Lake
- When
- February 24, 1:00 PM EST to 3:00 PM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
A few trees and power lines were downed across the county.
High Wind, Huron
- When
- February 24, 1:00 PM EST
- Where
- Huron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
A few trees and power lines were downed.
High Wind, Knox
- When
- February 24, 1:00 PM EST
- Where
- Knox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
A few trees and power lines were downed. A car was crushed by a tree east of Mount Vernon.
High Wind, Marion
- When
- February 24, 1:00 PM EST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
A few trees and tree limbs were downed.
High Wind, Portage
- When
- February 24, 1:10 PM EST to 1:30 PM EST
- Where
- Portage forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
A few trees and power lines were downed across the county.
High Wind, Morrow
- When
- February 24, 1:30 PM EST
- Where
- Morrow forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
A couple of trees were reported down across the northern end of the county.
High Wind, Lorain
- When
- February 24, 1:30 PM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
A couple of trees and a few power lines were downed across the county.
High Wind, Mahoning
- When
- February 24, 2:30 PM EST to 3:00 PM EST
- Where
- Mahoning forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Many trees and utility lines were knocked down across the county.
High Wind, Trumbull
- When
- February 24, 2:31 PM EST to 3:00 PM EST
- Where
- Trumbull forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- ASOS
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
A 59 mph wind gust was measured by an automated sensor at the Youngstown-Warren Regional Airport. Dozens of trees and power lines were downed across the county. A vehicle was crushed by a tree in Niles.
High Wind, Ashtabula Lakeshore
- When
- February 24, 3:00 PM EST to 3:45 PM EST
- Where
- Ashtabula Lakeshore forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
A few trees and power lines were downed. A building in Ashtabula sustained some minor structural damage.
High Wind, Ashtabula
- When
- February 24, 3:00 PM EST to 3:45 PM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
A few trees and power lines were downed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, February 24, 2012$592,000 · EF2 · 11 events
- Cold in Illinois, February 24, 20121 death · 1 event
- Rip Current in California, February 24, 20121 death · 1 event
- Strong Wind in Virginia, February 24, 20121 death · $2,000 · 1 event
- Damaging Winds in Maryland, February 24, 2012$1.1 million · 74 kt wind · 2 events
- Hail and Damaging Winds in Georgia, February 24, 2012$500,000 · 1.75 in hail · 8 events
- High Wind in New York, February 24 to 25, 2012$425,000 · 58 kt wind · 9 events
- Tornado and Damaging Winds in South Carolina, February 24, 2012$128,000 · EF1 · 3 events
- Winter Storm and Winter Weather in Vermont, February 24 to 25, 2012$125,000 · 16 events
- Hail and Damaging Winds in Georgia, February 24, 2012$210,000 · 1.75 in hail · 5 events
- High Wind in Pennsylvania, February 24, 2012$150,000 · 50 kt wind · 3 events
- High Wind in Pennsylvania, February 24, 2012$100,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366239, 366267, 366269, 366324, 366327, 366328, 366270, 366225, 366355, 366735, 366350, 366357, 366358, 366732, 366736, 366737, 366738, 366360, 366272, 366311, 366483, 366363, 366733, 366734.